MAUDE Adverse Event Report: ARTHREX, INC. SUREFIRE SCORPION NEEDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. SUREFIRE SCORPION NEEDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number SUREFIRE SCORPION NEEDLE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the tip of needle broke-off during a rotator cuff shoulder procedure.No harm for patient, operator or third party was reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique.On 03-jun-2019 update: broken tip of needle was not retrieved from patient.It remains in patient.
 
Additional Manufacturer Narrative
The failure mode could not be determined, but the broken needle point condition can be caused by consistently passing the needle through challenging tissue (thick or calcified) or hitting bone.The buckled needle strip condition is typically caused by the device skiving under thick tissue or distorting distally under the jaw.The distal end of the nitinol point demonstrated minimal scrape marks, indicating the device was not fired excessively.The mating (instrument) was not returned or identified.Confirmed the needle strip thickness and width dimensions to be within specification.

Brand Name
SUREFIRE SCORPION NEEDLE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8735883
Report Number1220246-2019-01158
Device Sequence Number2637268
Product Code MDM
UDI-Device Identifier00888867283978
UDI-Public00888867283978
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberSUREFIRE SCORPION NEEDLE
Device Catalogue NumberAR-13991N-1
Device Lot Number10279320
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/08/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;